Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 28, 2005, 11:51 AM EDT for Hancock County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 11:51 AM EDT (15:51 UTC)
- Expired
- May 28, 2005, 12:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 281551
SVRCLE
OHC063-281630-
/O.NEW.KCLE.SV.W.0050.050528T1551Z-050528T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1151 AM EDT SAT MAY 28 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
* UNTIL 1230 PM EDT
* AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
RAWSON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY...
VANLUE...
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4109 8379 4110 8343 4099 8342 4098 8345
4095 8345 4094 8348 4091 8348 4090 8353
4092 8371 4092 8379
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 281611
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1210 PM EDT SAT MAY 28 2005
OHC063-281630-
/O.CON.KCLE.SV.W.0050.000000T0000Z-050528T1630Z/
HANCOCK OH-
1210 PM EDT SAT MAY 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM EDT FOR
HANCOCK COUNTY...
AT 1203 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING THREE QUARTER INCH HAIL. THIS STORM WAS
LOCATED NEAR FINDLAY...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANLUE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4109 8379 4110 8343 4099 8342 4098 8345
4095 8345 4094 8348 4091 8348 4090 8353
4092 8371 4092 8379
$$
LOMBARDY000
WWUS51 KCLE 281629
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1229 PM EDT SAT MAY 28 2005
OHC063-281639-
/O.EXP.KCLE.SV.W.0050.000000T0000Z-050528T1630Z/
HANCOCK OH-
1229 PM EDT SAT MAY 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY WILL BE
ALLOWED TO EXPIRE AT 1230 PM EDT...
LAT...LON 4109 8379 4110 8343 4099 8342 4098 8345
4095 8345 4094 8348 4091 8348 4090 8353
4092 8371 4092 8379
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:42 AM EDT, 9 minutes earlier.
Area forecast discussion, May 28, 11:42 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 1142 AM EDT SAT MAY 28 2005 .SHORT TERM (THIS AFTERNOON)... TWO AREAS OF FOCUS THIS AFTERNOON. FIRST MENTIONED BECOMING PARTLY CLDY IN NE OH AND NW PA ZONES AS SHRS AND OVC CLD COVER QUICKLY MOVING EAST AT THIS TIME. SECOND WATCHING AREA OF TSTMS MOVING INTO W AND NW ZONES CURRENTLY. MAINLY FORECAST CHC SHRS AND TSTMS THRU AFTERNOON. && .AVIATION (12Z-12Z)... NOT TOO MANY CHANGES TO TAFS THIS MORNING. RAIN EAST OF CLE WILL CONTINUE TO EXIT TAF SITES THROUGH MID MORNING. A PERIOD OF DRY WX BEFORE NEXT SHORTWAVE WITH DAYTIME HEATING SPARK ADDITIONAL SHOWERS AND SOME THUNDERSTORMS. BEST CHANCES FOR THUNDERSTORMS THIS AFTERNOON LOOK TO BE SOUTH. THEREFORE PULLED THE TEMPO FOR TS OUT OF CLE. AGAIN THIS ACTIVITY WILL DIMINISH THROUGH EVENING. WINDS WITH THIS MORNINGS RAIN WENT BETWEEN NORTHWEST AND SOUTHWEST...BUT AFTER THE INFLUENCE OF THE SFC TROUGH MOVES EAST WINDS SHOULD PREDOMINATELY BE SOUTHWEST THIS AFTERNOON. TONIGHT WINDS WILL BE LIGHT AND AM A LITTLE CONCERNED ABOUT SOME 3-5SM BR TOWARD SUN MORNING FOR LOCATIONS THAT GET RAIN THIS AFTERNOON. DID NOT INCLUDE IN TAFS JUST YET. && .SHORT TERM (TDA-MON)... SHORT WAVE SHOWING UP WELL IN WATER VAPOR IMAGE EARLY THIS MORNING WITH PRONOUNCED DRYG ACRS MO IND AND IL. SHWRS MOVING ACRS WRN OH ATTM. TIMING INDICATES MUCH OF RAIN WILL BE EAST OF THE AREA BY 9 AM OR SO WITH SUBSIDENCE MOVING IN BHND. FCST SOUNDINGS HWVR SHOW ADTNL INSTBY DVLPG EARLY THIS AFTN ACRS THE AREA AND ANOTHER UPPR WAVE MOVING ACRS THE LOWER OH VLY THIS AFTN. WL KP POPS IN CHC OR LKLY CAT WITH HIGHEST POPS EAST TDA...WHICH IS A BOOST FROM PRVS GRIDS. WL CONT WITH CHC THIS EVG AND THEN DRY OVRNGT. SUNDAY STILL LOOKS LIKE IT WILL BE BETTER THAN MONDAY WITH SUBSIDENCE FCST ACRS THE AREA ON THE ETA. GFS SIMLY IN VV BUT MORE AGRESSIVE WITH MSTR INCREASING FROM THE WEST IN THE AFTN. SUNDAY NIGHT AND MONDAY GFS AND ETA DIVERGE IN THAT ETA HAS SFC LOW ACRS ERN IND AT 18Z WHILE GFS HOLDS SFC LOW FURTHER TO THE SOUTH OVER KY. ETA THEREFORE IS MORE AGRESSIVE WITH MSTR AND UVV ACROSS MOST OF THE AREA ALTHOUGH BOTH MDLS AGREE THAT LOWEST PCPN CHCS WILL BE NORTHEAST. HAVE SHADED POPS UP A BIT FROM EARLIER FCST BASED ON ETA BUT DONT WANT TO MAKE WHOLESALE CHGS YET. WL KP TEMPS CLOSE TO GUIDANCE. && .LONG TERM (MON-FRI)... OVERALL FAVORING HPC GUID WITH SOMEWHAT FAVORING ECMWF MODEL IN EXTDD FCST. INITIALLY INV TROF INTO OH VLY ON MONDAY AS NRN STREAM TROF DIGS INTO GREAT LAKES. GFS AMPLIFIES THIS TFOF MUCH MORE THAN ECMWF MON NGT INTO TUE WITH STGR SFC LOW DVPLG OVER OH VLY THAN ECMWF WHICH HAS WEAKER SFC LOW MOVG TO SE CST. ON TUE WITH ECMWF HAVING UPR LVL TROF E CWA AND SFC LOW WKR AND WELL OFF TO SE OF THE AREA WITH LOWER POPS TO SLGT CHC TUE. THEN SFC HI PRES BLDS IN KEEPING WX DRY TUE NGT INTO FRI. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...ABE PREV. SHORT TERM...TK LONG TERM...WCR AVIATION...OUDEMAN
Hazardous weather outlook, May 28, 6:38 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 638 AM EDT SAT MAY 28 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291037- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 638 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:05 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 29 min |
| May 27, 8:08 PM EDT | Special Marine Warning | CLE | 67 min | |
| May 28, 1:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 28, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.